Hives..help!!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Melissa0916
New Member


Date Joined Jan 2014
Total Posts : 1
   Posted 1/8/2014 10:34 AM (GMT -7)   
In September, I did blood work and the doctor said my thyroid was not doing good...I had been taking 50mcg and she upped to 75mcg...also I was anemic and started iron pills. I broke out in hives about two weeks after taking my new meds. Nothing else has changed for me...I am assuming it's my thyroid because the 75mcg pills are different colors..therefore maybe I am allergic to the dye!? If someone could help me I would appreciate it so much!

almost medfree
Veteran Member


Date Joined Jan 2004
Total Posts : 2448
   Posted 1/8/2014 12:23 PM (GMT -7)   
Hi Melissa,

I would recommend that you look at a website called Drugs.com and see if hives is a side effect of the medication you started taking.

I was diagnosed as being anemic many years ago and haven't had the diagnosis since. You may want to look into eating foods that would up your iron level.

Good luck to you.
Fibromyalgia, CFS, MCS, scoleosis, herniated disks, spinal stenosis, osteoarthritis, sjorgens, sleep apnea, asthma, allergies, headaches. On a regiment of different supplements including sleep supplements. I eat nutritiously and do not eat foods I'm sensitive to and ever since a back injury triggered my fibromyalgia, I have been doing prescribed stretches twice daily.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4948
   Posted 1/10/2014 7:30 AM (GMT -7)   
Melissa, welcome.

Good advice from almost med free. I would add look at the iron pills. I would stop them for a while (with doctor's permission). Iron pills can be a problem if you are taking more than your body likes, no matter the anemia. You can be fine for a while and then the intolerance starts up.

I am usually anemic, took iron pills daily, got side effects after several months. My oncologist had me stop them for a while and then try less. I found I tolerate only one a week. You might also switch to a different form of the iron pills.

I don't tolerate any form of thyroid pills either. They give me arrhythmias. There are different forms of thyroid pills too. On retesting, my thyroid was high enough.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, February 23, 2018 9:55 AM (GMT -7)
There are a total of 2,932,403 posts in 321,734 threads.
View Active Threads


Who's Online
This forum has 160440 registered members. Please welcome our newest member, arm729.
296 Guest(s), 11 Registered Member(s) are currently online.  Details
proflay16, flux, Ak123, therearemiracles, schoolpsych, astroman, kloz31, Anjne, leo77, BOB 46, Lanie G